MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 5600 INTEGRATED SYSTEM-REFURBISHED; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 5600 INTEGRATED SYSTEM-REFURBISHED; CHEMISTRY ANALYZER
Catalog Number 6802915
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that lower than expected results were obtained from non-vitros (biorad) qc fluids when processed using vitros tsh lot 7070, vitros b-hcg ii lot 3720 and vitros psa lot 4330 on a refurbished vitros 5600 integrated system.The most likely cause of the event is an instrument related issue.A diagnostic precision test following the lower than expected results from biorad qc testing indicating unacceptable instrument performance.The customer cleaned the microwell incubator and replaced the microimmunoassay metering proboscis as per recommendations from the ortho tsc.A diagnostic precision test following customer cleaning and maintenance actions on the instrument indicated acceptable instrument performance and vitros tsh, vitros b-hcg ii and vitros psa results from biorad qc testing were acceptable.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected results were obtained from non-vitros (biorad) qc fluids when processed using vitros tsh lot 7070, vitros b-hcg ii lot 3720 and vitros psa lot 4330 on a refurbished vitros 5600 integrated system.Biorad lot 85311 level 1, vitros tsh result of 0.461 miu/l versus the baseline mean result of 0.660 miu/l biorad lot 85313 level 3, vitros tsh result of 15.949 miu/l versus the baseline mean result of 26.330 miu/l biorad lot 85313 level 3, vitros b-hcg ii result of 350.203 miu/ml versus the baseline mean result of 537.5 miu/ml biorad lot 85313 level 3, vitros psa result of 9.694 ng/ml versus the baseline mean result of 15.860 ng/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected vitros tsh, vitros b-hcg ii and vitros psa results were generated when the customer was processing non-patient fluids.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS 5600 INTEGRATED SYSTEM-REFURBISHED
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17607681
Report Number0001319681-2023-00043
Device Sequence Number6161923
Product Code JJE
UDI-Device Identifier10758750007110
UDI-Public10758750007110
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802915
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Initial Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown